MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number DEX400S13
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Cancer (3262)
Date of Event 06/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging that a continuous positive airway pressure (cpap) device's sound abatement foam became degraded.The patient has indicated being diagnosed with lymph node cancer in the nose and undergoing clinical treatment and chemotherapy as a result.It has been reported that the patient is currently cured.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer previously reported that a continuous positive airway pressure (cpap) device's sound abatement foam allegedly became degraded.The patient has indicated being diagnosed with lymph node cancer in the nose and undergoing clinical treatment and chemotherapy as a result.It has been reported that the patient is currently cured.The device was returned to the manufacturer quality product investigation laboratory for further investigation.During the initial visual investigation of the exterior of the device, found evidence of minor contaminants present around the inlet filters area, outlet port, and humidifier latch area.External inspection of the ds1 base unit found minor physical damage.The inlet housing and inlet area are contaminated with dust and dirt.The outlet port was found to have evidence of dust and dirt contamination.The area around the outlet port and the humidifier latching ledge contained dark dust or dirt contamination.Component p4 had evidence of rust discoloration.Internal investigation was completed by the manufacturer.The manufacturer found the device to have contamination.There was minor dust or dirt contamination inside the pressure sensor port the blower box to blower seal was deformed and not fully seated, which may have caused turbulence in the blower box area.The manufacturer found dark dust or dirt contamination throughout the device and device's airpath.The sound abatement foam had no evidence of degradation.The manufacturer concludes there is no evidence of sound abatement foam degradation within the device.The presence of contaminates were from an external source.

Brand Name
DREAMSTATION CPAP PRO
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key12602236
Report Number2518422-2021-04684
Device Sequence Number19880177
Product Code BZD
UDI-Device Identifier00606959024083
UDI-Public00606959024083
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Distributor
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDEX400S13
Device Catalogue NumberDEX400S13
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer04/25/2022
Initial Report FDA Received Date10/09/2021
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown